zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
New phase fitted and amplification fitted Numerov-type methods for periodic IVPs with two frequencies. (English) Zbl 1253.65110
Summary: Phase fitted and amplification fitted Numerov-type methods for periodic initial value problems with two frequencies are investigated. A one-frequency method and a two-frequency method are constructed. The two new methods both have algebraic order five and are dispersive of order six and dissipative of order five. The two-dimensional absolute stability region for the one-frequency method and the three-dimensional absolute stability region for the two-frequency method are plotted. Numerical experiments are reported to show the efficiency and competence of the two new methods.

MSC:
65L05Initial value problems for ODE (numerical methods)
WorldCat.org
Full Text: DOI
References:
[1] G. Vanden Berghe, H. De Meyer, M. Van Daele, and T. Van Hecke, “Exponentially-fitted explicit Runge-Kutta methods,” Computer Physics Communications, vol. 123, no. 1-3, pp. 7-15, 1999. · Zbl 0948.65066 · doi:10.1016/S0010-4655(99)00365-3
[2] J. M. Franco, “Exponentially fitted explicit Runge-Kutta-Nyström methods,” Journal of Computational and Applied Mathematics, vol. 167, no. 1, pp. 1-19, 2004. · Zbl 1060.65073 · doi:10.1016/j.cam.2003.09.042
[3] Y. L. Fang and X. Y. Wu, “A trigonometrically fitted explicit Numerov-type method for second-order initial value problems with oscillating solutions,” Applied Numerical Mathematics, vol. 58, no. 3, pp. 341-351, 2008. · Zbl 1136.65068 · doi:10.1016/j.apnum.2006.12.003
[4] H. Van de Vyver, “An explicit Numerov-type method for second-order differential equations with oscillating solutions,” Computers & Mathematics with Applications, vol. 53, no. 9, pp. 1339-1348, 2007. · Zbl 1121.65086 · doi:10.1016/j.camwa.2006.06.012
[5] A. Konguetsof and T. E. Simos, “A generator of hybrid symmetric four-step methods for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 93-106, 2003. · Zbl 1027.65094 · doi:10.1016/S0377-0427(03)00469-2
[6] Z. Kalogiratou, Th. Monovasilis, and T. E. Simos, “Symplectic integrators for the numerical solution of the Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 83-92, 2003. · Zbl 1027.65171 · doi:10.1016/S0377-0427(03)00478-3
[7] Z. Kalogiratou and T. E. Simos, “Newton-Cotes formulae for long-time integration,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 75-82, 2003. · Zbl 1041.65104 · doi:10.1016/S0377-0427(03)00479-5
[8] G. Psihoyios and T. E. Simos, “Trigonometrically fitted predictor-corrector methods for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 158, no. 1, pp. 135-144, 2003. · Zbl 1027.65095 · doi:10.1016/S0377-0427(03)00481-3
[9] T. E. Simos, I. T. Famelis, and C. Tsitouras, “Zero dissipative, explicit Numerov-type methods for second order IVPs with oscillating solutions,” Numerical Algorithms, vol. 34, no. 1, pp. 27-40, 2003. · Zbl 1031.65080 · doi:10.1023/A:1026167824656
[10] T. E. Simos, “Dissipative trigonometrically-fitted methods for linear second-order IVPs with oscillating solution,” Applied Mathematics Letters, vol. 17, no. 5, pp. 601-607, 2004. · Zbl 1062.65075 · doi:10.1016/S0893-9659(04)90133-4
[11] K. Tselios and T. E. Simos, “Runge-Kutta methods with minimal dispersion and dissipation for problems arising from computational acoustics,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 173-181, 2005. · Zbl 1063.65113 · doi:10.1016/j.cam.2004.06.012
[12] D. P. Sakas and T. E. Simos, “Multiderivative methods of eighth algebraic order with minimal phase-lag for the numerical solution of the radial Schrödinger equation,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 161-172, 2005. · Zbl 1063.65067 · doi:10.1016/j.cam.2004.06.013
[13] G. Psihoyios and T. E. Simos, “A fourth algebraic order trigonometrically fitted predictor-corrector scheme for IVPs with oscillating solutions,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 137-147, 2005. · Zbl 1063.65060 · doi:10.1016/j.cam.2004.06.014
[14] Z. A. Anastassi and T. E. Simos, “An optimized Runge-Kutta method for the solution of orbital problems,” Journal of Computational and Applied Mathematics, vol. 175, no. 1, pp. 1-9, 2005. · Zbl 1063.65059 · doi:10.1016/j.cam.2004.06.004
[15] T. E. Simos, “Closed Newton-Cotes trigonometrically-fitted formulae of high order for long-time integration of orbital problems,” Applied Mathematics Letters, vol. 22, no. 10, pp. 1616-1621, 2009. · Zbl 1171.65449 · doi:10.1016/j.aml.2009.04.008
[16] S. Stavroyiannis and T. E. Simos, “Optimization as a function of the phase-lag order of nonlinear explicit two-step P-stable method for linear periodic IVPs,” Applied Numerical Mathematics, vol. 59, no. 10, pp. 2467-2474, 2009. · Zbl 1169.65324 · doi:10.1016/j.apnum.2009.05.004
[17] T. E. Simos, “Exponentially and trigonometrically fitted methods for the solution of the Schrödinger equation,” Acta Applicandae Mathematicae, vol. 110, no. 3, pp. 1331-1352, 2010. · Zbl 1192.65111 · doi:10.1007/s10440-009-9513-6
[18] T. E. Simos, “New stable closed Newton-Cotes trigonometrically fitted formulae for long-time integration,” Abstract and Applied Analysis, vol. 2012, Article ID 182536, 15 pages, 2012. · Zbl 1242.65026 · doi:10.1155/2012/182536
[19] T. E. Simos, “Optimizing a hybrid two-step method for the numerical solution of the Schrödinger equation and related problems with respect to phase-lag,” Journal of Applied Mathematics, vol. 2012, Article ID 420387, 17 pages, 2012. · Zbl 1247.65096 · doi:10.1155/2012/420387
[20] Z.A. Anastassi and T.E. Simos, “A parametric symmetric linear four-step method for the efficient integration of the Schrödinger equation and related oscillatory problems,” Journal of Computational and Applied Mathematics, vol. 236, no. 16, pp. 3880-3889, 2012. · Zbl 1246.65105 · doi:10.1016/j.cam.2012.03.016
[21] Z. C. Wang, “Trigonometrically-fitted method for a periodic initial value problem with two frequencies,” Computer Physics Communications, vol. 175, pp. 241-249, 2006. · Zbl 1196.65137 · doi:10.1016/j.cpc.2006.03.004
[22] Y. L. Fang, Y. Z. Song, and X. Y. Wu, “Trigonometrically fitted explicit Numerov-type method for periodic IVPs with two frequencies,” Computer Physics Communications, vol. 179, no. 11, pp. 801-811, 2008. · Zbl 1197.65085 · doi:10.1016/j.cpc.2008.07.013
[23] J. P. Coleman, “Order conditions for a class of two-step methods for y$^{\prime}$$^{\prime}$=f(x,y),” IMA Journal of Numerical Analysis, vol. 23, no. 2, pp. 197-220, 2003. · Zbl 1022.65080 · doi:10.1093/imanum/23.2.197
[24] J. D. Lambert and I. A. Watson, “Symmetric multistep methods for periodic initial value problems,” Journal of the Institute of Mathematics and its Applications, vol. 18, no. 2, pp. 189-202, 1976. · Zbl 0359.65060 · doi:10.1093/imamat/18.2.189
[25] P. J. van der Houwen and B. P. Sommeijer, “Explicit Runge-Kutta (-Nyström) methods with reduced phase errors for computing oscillating solutions,” SIAM Journal on Numerical Analysis, vol. 24, no. 3, pp. 595-617, 1987. · Zbl 0624.65058 · doi:10.1137/0724041
[26] J. M. Franco, “A class of explicit two-step hybrid methods for second-order IVPs,” Journal of Computational and Applied Mathematics, vol. 187, no. 1, pp. 41-57, 2006. · Zbl 1082.65071 · doi:10.1016/j.cam.2005.03.035
[27] J. P. Coleman and L. Gr. Ixaru, “P-stability and exponential-fitting methods for y$^{\prime}$$^{\prime}$=f(x,y),” IMA Journal of Numerical Analysis, vol. 16, no. 2, pp. 179-199, 1996. · Zbl 0847.65052 · doi:10.1093/imanum/16.2.179
[28] H. Van de Vyver, “Stability and phase-lag analysis of explicit Runge-Kutta methods with variable coefficients for oscillatory problems,” Computer Physics Communications, vol. 173, no. 3, pp. 115-130, 2005. · Zbl 1196.65117 · doi:10.1016/j.cpc.2005.07.007
[29] R. D’Ambrosio, M. Ferro, and B. Paternoster, “Trigonometrically fitted two-step hybrid methods for special second order ordinary differential equations,” Mathematics and Computers in Simulation, vol. 81, no. 5, pp. 1068-1084, 2011. · Zbl 1210.65133 · doi:10.1016/j.matcom.2010.10.011
[30] L. Kramarz, “Stability of collocation methods for the numerical solution of y$^{\prime}$$^{\prime}$=f(x,y),” BIT; Nordisk Tidskrift for Informationsbehandling (BIT), vol. 20, no. 2, pp. 215-222, 1980. · Zbl 0425.65043 · doi:10.1007/BF01933194
[31] J. M. Franco and I. Gómez, “Accuracy and linear stability of RKN methods for solving second-order stiff problems,” Applied Numerical Mathematics, vol. 59, no. 5, pp. 959-975, 2009. · Zbl 1161.65062 · doi:10.1016/j.apnum.2008.04.002
[32] J. M. Franco, I. Gómez, and L. Rández, “Four-stage symplectic and P-stable SDIRKN methods with dispersion of high order,” Numerical Algorithms, vol. 26, no. 4, pp. 347-363, 2001. · Zbl 0974.65076 · doi:10.1023/A:1016629706668